Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 272, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 29, 2019, 4:18 PM CDT for Gentry County, Harrison County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2019, 4:18 PM CDT (21:18 UTC)
- Expired
- Aug 29, 2019, 5:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Gentry County, MO, Harrison County, MO
The radar
The Pleasant Hill radar (KEAX), 164 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 3:39 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1294 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:33 PM CDT, 45 minutes earlier.
Area forecast discussion, Aug 29, 3:33 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
333 PM CDT Thu Aug 29 2019
.Discussion...
Issued at 332 PM CDT THU AUG 29 2019
Primary forecast focus is on heavy rainfall and thunderstorms
tonight.
A small cluster of thunderstorms has persisted through the morning
into the afternoon, starting in Iowa and continuing into central
Missouri. A few of these storms have been strong to severe,
anchoring along an outflow boundary/cold pool and developing
supercellular characteristics. Will need to continue to watch these
isolated storms as the environment is conducive to supporting stout
updrafts with 0-6km shear of 35 kts and a high CAPE environment,
excess of 2000 J/Kg.
Tonight, storms will develop along the front currently pushing into
southern Iowa. Storms will build southward across northern Missouri
and into west central Missouri through Midnight. Not to re-hash the
previous discussions, but conditions are ripe for locally heavy
rainfall, especially across western Missouri and eastern Kansas.
Storms will reside within a high CAPE environment and deep layer
shear supportive of a linear convection. Short-range guidance has
also continued to hint at an MCS developing over northern Kansas and
sliding eastward along the surface trough, as the upstream 500mb
short wave trough begins to surge southeast through the early
morning hours.
Flash flooding is going to end up being the primary concern as the
surface boundary slows and heavy rainfall increases through
daybreak, Friday. In response, a Flash Flood Watch is in effect for
portions of western Missouri and eastern Kansas, including the KC
Metro from 10 PM through Friday at 1 PM. Wind will also be a concern
with the line of storms as it initially develops and moves across
northern Missouri.
With the front stalling just north of the Ozark Plateau through the
afternoon, Friday, it will remain a focus for showers and
thunderstorms, especially as the 500mb short wave crosses the region
into the evening. Into Saturday, the upper trough will lift to the
east, lifting the surface front, and rain back to the north. As High
pressure builds back in, conditions should dry out and improve
through Sunday and to start the work week.
&&
.Aviation...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1157 AM CDT THU AUG 29 2019
First quarter of the TAF period should remain calm, VFR, with
breezy south and southwest winds. A frontal boundary will be
moving southward into northern Missouri late Afternoon, becoming
the focus for thunderstorm development. Confidence is enough for
prevailing -TSRA around 03 to 04z for all sites. Expect a wind
shift to more east and northeast as the boundary moves in. Looking
likely that showers will linger behind the main line of storms and
could impact aviation through the end of the period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch from 10 PM CDT this evening through Friday
afternoon for KSZ025-057-060-103>105.
MO...Flash Flood Watch from 10 PM CDT this evening through Friday
afternoon for MOZ028-029-037-043-053.
&&
Discussion...Kurtz
Aviation...KurtzHazardous weather outlook, Aug 29, 5:14 AM CDT, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 514 AM CDT Thu Aug 29 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 514 AM CDT Thu Aug 29 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong to severe thunderstorms are expected this evening and overnight, mainly across far northern Missouri. Strong winds up to 60 mph are expected across that area, with winds up to 50 mph expected down toward the I-70 corridor. Heavy rain may contribute to some flash floodind across northeast Kansas and western Missouri. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Another chance for heavy rain will be possible on Saturday and Saturday night. Flooding will be the primary concerns with the Saturday activity. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Aug 29, 10:27 AM CDT, 5 hours 51 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 1027 AM CDT Thu Aug 29 2019 MOZ008-291600- Schuyler MO- 1027 AM CDT Thu Aug 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCHUYLER COUNTY UNTIL 1100 AM CDT... At 1027 AM CDT, Doppler radar was tracking a strong thunderstorm near Lancaster, moving east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Schuyler County. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4049 9235 4055 9249 4059 9249 4060 9235 TIME...MOT...LOC 1527Z 283DEG 25KT 4059 9243 CDB
Special weather statement, Aug 29, 11:26 AM CDT, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1126 AM CDT Thu Aug 29 2019
MOZ007-008-017-291715-
Schuyler MO-Putnam MO-Adair MO-
1126 AM CDT Thu Aug 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAIR...EASTERN PUTNAM
AND SCHUYLER COUNTIES UNTIL 1215 PM CDT...
At 1125 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lancaster, moving southeast at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lancaster, Queen City, Novinger, Greentop, Glenwood, Worthington and
Livonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4044 9235 4026 9235 4023 9275 4059 9289
4059 9254
TIME...MOT...LOC 1625Z 313DEG 34KT 4053 9265
CDBSpecial weather statement, Aug 29, 11:54 AM CDT, 4 hours 24 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 1154 AM CDT Thu Aug 29 2019 MOZ007-008-016-017-291730- Schuyler MO-Putnam MO-Adair MO-Sullivan MO- 1154 AM CDT Thu Aug 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADAIR...SOUTHEASTERN PUTNAM...NORTHEASTERN SULLIVAN AND WESTERN SCHUYLER COUNTIES UNTIL 1230 PM CDT... At 1153 AM CDT, Doppler radar was tracking a strong thunderstorm over Unionville, moving southeast at 35 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Unionville, Greencastle, Worthington and Lemons. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4043 9309 4054 9303 4047 9264 4021 9281 TIME...MOT...LOC 1653Z 293DEG 29KT 4045 9298 CDB
Special weather statement, Aug 29, 1:56 PM CDT, 2 hours 22 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 156 PM CDT Thu Aug 29 2019 MOZ025-033-291930- Macon MO-Randolph MO- 156 PM CDT Thu Aug 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RANDOLPH AND SOUTHEASTERN MACON COUNTIES UNTIL 230 PM CDT... At 156 PM CDT, Doppler radar was tracking a strong thunderstorm over Macon, moving southeast at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Macon, Bevier, Callao and Excello. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3953 9230 3970 9270 3984 9262 3977 9229 TIME...MOT...LOC 1856Z 293DEG 28KT 3973 9251 CDB
Local storm report, Aug 29, 3:29 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
329 PM CDT THU AUG 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM HAIL LANCASTER 40.52N 92.53W
08/29/2019 M1.00 INCH SCHUYLER MO PUBLIC
DELAYED REPORT.
&&
SGAThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 10:01 AM CDT | Special Weather Statement | EAX | Schuyler | 29 min |
| Aug 29, 10:27 AM CDT | Special Weather Statement | EAX | Schuyler | 33 min |
| Aug 29, 10:47 AM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 43 min |
| Aug 29, 11:26 AM CDT | Special Weather Statement | EAX | Schuyler | 49 min |
| Aug 29, 11:54 AM CDT | Special Weather Statement | EAX | Putnam | 36 min |
| Aug 29, 1:56 PM CDT | Special Weather Statement | EAX | Macon | 34 min |
| Aug 29, 2:15 PM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 30 min |
| Aug 29, 2:38 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 37 min |
| Aug 29, 3:05 PM CDT | Flash Flood Watch | EAX | Bates, Cass, Clay, Henry, Jackson, Johnson and 3 more | 18 hr |
| Aug 29, 3:26 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Sullivan | 49 min |
| Aug 29, 4:09 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Sullivan | 51 min |
| Aug 29, 4:30 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Macon | 30 min |
| Aug 29, 4:53 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 22 min |
| Aug 29, 4:59 PM CDT | Severe Thunderstorm Warning | EAX | Grundy | 31 min |
| Aug 29, 5:00 PM CDT | Areal Flood Advisory | EAX | Linn, Sullivan | 3 hr |
| Aug 29, 5:17 PM CDT | Special Weather Statement | EAX | Linn | 43 min |
| Aug 29, 5:28 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston | 32 min |
| Aug 29, 5:42 PM CDT | Special Weather Statement | EAX | Daviess | 48 min |
| Aug 29, 5:49 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph | 41 min |
| Aug 29, 5:58 PM CDT | Special Weather Statement | EAX | Livingston | 47 min |
| Aug 29, 6:19 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Cooper, Howard, Randolph, Saline | 41 min |
| Aug 29, 6:24 PM CDT | Areal Flood Advisory | EAX | Grundy, Livingston | 3 hr |
| Aug 29, 6:28 PM CDT | Special Weather Statement | EAX | Daviess | 32 min |
| Aug 29, 6:58 PM CDT | Special Weather Statement | EAX | Cooper | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.